STEVEN C. BORKAN, M.D.
To the editor: The data presented by Braden, and coworkers (1) do not show the clear superiority of hemoperfusion over hemodialysis for treatment of severe N-acetylprocainamide intoxication. The evidence is circumstantial that a markedly elevated level of this metabolite was responsible for precipitating the torsade de pointes because two separate episodes of ventricular arrhythmia occurred before any procainamide was administered, because the torsade de pointes occurred 3 days after intravenous procainamide therapy was discontinued, and because the N-acetylprocainamide level had already fallen from 56 to 49.5 /µg/mL. Although hemoperfusion produced an impressive 38% decrement in the plasma 7V-acetylprocainamide level (to
Learn more about subscription options.
Register Now for a free account.
BORKAN SC. Hemoperfusion for N-Acetylprocainamide Intoxication. Ann Intern Med. 1986;105:965–966. doi: 10.7326/0003-4819-105-6-965
Download citation file:
Published: Ann Intern Med. 1986;105(6):965-966.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only